Alert archive / Kentucky / Flash Flood Warnings in 2009

Flash Flood Warning 19, NWS Jackson, KY

May 15, 2009Estill County, Jackson County, Kentucky

NWS Jackson, KY issued this flash flood warning at May 15, 2009, 4:43 PM EDT for Estill County, Jackson County, Kentucky. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2009, 4:43 PM EDT (20:43 UTC)
Expired
May 15, 2009, 6:15 PM EDT
In force
92 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Estill County, KY, Jackson County, KY

The radar

The Jackson,KY radar (KJKL), 67 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2009-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2009-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1409 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KJKL 152043
FFWJKL
KYC065-109-152215-
/O.NEW.KJKL.FF.W.0019.090515T2043Z-090515T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
443 PM EDT FRI MAY 15 2009

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHERN JACKSON COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 615 PM EDT

* AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  PRECIPITATION HEAVY ENOUGH TO CAUSE FLASH FLOODING FROM A
  THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN
  THE VICINITY OF IRVINE...RAVENNA...ALUMBAUGH...DRIP ROCK...
  BLACKBURN...BLANTON FLATS AND CALLOWAY CROSSING.

FLASH FLOODING IS LIKELY TO BE CAUSED BY VERY HEAVY RAIN FALLING 
ACROSS THE FLOOD PRONE AREA. MUDSLIDES ARE ALSO A DISTINCT 
POSSIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3755 8420 3757 8417 3757 8411 3765 8414
      3767 8411 3777 8411 3783 8408 3772 8383
      3758 8388 3754 8391 3753 8390 3742 8393
      3746 8419 3749 8421 3752 8421

$$

GREIF
2 follow-up statements
000 
WGUS73 KJKL 152136
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
536 PM EDT FRI MAY 15 2009

KYC065-109-152215-
/O.CON.KJKL.FF.W.0019.000000T0000Z-090515T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ESTILL KY-JACKSON KY-
536 PM EDT FRI MAY 15 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
NORTHERN JACKSON AND ESTILL COUNTIES...

AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS PRODUCING ADDITIONAL RAIN OF BETWEEN A QUARTER TO A 
HALF AN INCH OVER THE WARNED AREA. HOWEVER...THE BULK OF ANY FLASH 
FLOODING WOULD BE FROM THE EARLIER HEAVY TO TORRENTIAL RAINS 
ASSOCIATED WITH THE SEVERE THUNDERSTORMS. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WITT...
WISEMANTOWN...WISEMAN CROSSING STATION...WINSTON...WILLOW TREE...WEST
IRVINE...WEEDON...WAGERSVILLE...TEXOLA...STATION CAMP...SOUTH
IRVINE...SHADE...SANDHILL...RICE STATION...PRYSE...PITTS...PALMER...
NORTH IRVINE...LEIGHTON...KINGS STATION...JINKS...HARGETT...FOX...DOE
CREEK...COW CREEK...KNOB LICK...COBHILL...CALLOWAY CROSSING...
BLACKBURN...ALUMBAUGH...RAVENNA AND IRVINE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3755 8420 3757 8417 3757 8411 3765 8414
      3767 8411 3777 8411 3783 8408 3772 8383
      3758 8388 3754 8391 3753 8390 3742 8393
      3746 8419 3749 8421 3752 8421

$$

GREIF
000 
WGUS73 KJKL 152228
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
628 PM EDT FRI MAY 15 2009

KYC065-109-152245-
/O.EXP.KJKL.FF.W.0019.000000T0000Z-090515T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ESTILL KY-JACKSON KY-
628 PM EDT FRI MAY 15 2009

...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHERN JACKSON AND
ESTILL COUNTIES...

THE HEAVY RAIN THROUGH THE AREA CAME TO END ABOUT AN HOUR AGO AND 
JUST LIGHT SHOWERS REMAIN. AS A RESULT...THE THREAT FOR FLASH 
FLOODING HAS ENDED AND THE WARNING WAS ALLOWED TO EXPIRE. 
HOWEVER...THE RUN OFF FROM THE EARLIER HEAVY RAINS WILL CONTINUE TO 
MAKE ITS WAY DOWNSTREAM THROUGH THE EVENING...KEEPING THE CREEKS AND 
STREAM RUNNING HIGH. 

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3755 8420 3757 8417 3757 8411 3765 8414
      3767 8411 3777 8411 3783 8408 3772 8383
      3758 8388 3754 8391 3753 8390 3742 8393
      3746 8419 3749 8421 3752 8421

$$

GREIF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 15, 2:59 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, May 15, 2:59 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
259 PM EDT FRI MAY 15 2009

.SHORT TERM.../TONIGHT THROUGH SATURDAY NIGHT/...UPDATED

SCATTERED SHOWERS AND THUNDERSTORMS...SOME APPROACHING SEVERE LIMITS
AT TIMES...HAVE FIRED UP IN THE PAST COUPLE OF HOURS. ONCE THE
HEATING WANES THIS EVENING...ACTIVITY WILL DIE OUT WITH LITTLE IN THE
WAY OF SUPPORTIVE FORCING AVAILABLE. EXPECT SOME THINNING OF THE
CLOUDS TO ALLOW FOR MORE AREAS OF FOG...WITH TEMPERATURES REMAINING IN
THE BALMY LOWER TO MIDDLE 60S.

COLD FRONT WILL APPROACH THE AREA TOMORROW AFTERNOON INTO TOMORROW
EVENING BRINGING NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS.
EXPECT ANY HYDROLOGICAL PROBLEMS TO BE ISOLATED...AS THE MODELS HAVE
SHOWN A MORE PROGRESSIVE SYSTEM WITH LESS OVERALL RAINFALL. SOME
LINGERING SHOWERS WILL REMAIN IN THE SOUTHEAST TOWARDS DAWN.

.LONG TERM.../SUNDAY THROUGH FRIDAY/...UPDATED

THE MODELS ARE IN PRETTY GOOD AGREEMENT THROUGH TUESDAY AND THEN
START TO DIVERGE A BIT. THE GENERAL PATTERN IS PRETTY MUCH THE
SAME...BUT THE PROBLEM COMES IN WITH WITH A WEAK UPPER LOW PRESSURE
SYSTEM.  ON TUESDAY NIGHT...THE GFS HAS THE LOW OFF OF THE HATTERAS
COAST AND THE ECMWF HAS THE LOW WAY OFF TO THE NORTHEAST AT AROUND
65W.  THIS FEATURE HELPS TO EXPLAIN THE DIFFERENCES IN THE POSITION
OF THE POLAR FRONT. THE ECMWF DROPS THE FRONT SOUTH ACROSS THE AREA
ON WEDNESDAY...WHILE THE GFS IS KEEPING THE FRONT TO THE NORTH OF
THE AREA. OPTED TO GO WITH THE GFS AND TO KEEP THINGS DRY AT THE END
OF THE FORECAST PERIOD. THE END OF THE FORECAST IS VERY LOW
CONFIDENCE DUE THE MODEL DIFFERENCES.

FOR TEMPS...WENT WITH A BLEND OF HPC AND EXTENDED MOS. OBVIOUSLY...IF
THE FRONT COMES IN LATE IN THE PERIOD..IT WILL BE MUCH COOLER.

&&

.AVIATION.../18Z TO 18Z/

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE
NORTHEAST ACROSS THE AREA THROUGH THE REST OF THIS AFTERNOON. THE
BEST CHANCE AT SEEING A DIRECT HIT FROM THESE BETWEEN 18 AND 21Z WILL
BE AT SME AND LOZ AND HAVE INCLUDED TEMPO GROUPS FOR THUNDERSTORM
ACTIVITY. HAVE KEPT VCTS AT JKL WHERE COVERAGE IS EXPECTED TO BE LESS
THROUGH THE REST OF THE AFTERNOON. IFR FOG AND LOWER WILL ONCE AGAIN
BE A CONCERN DURING THE OVERNIGHT...WITH THUNDERSTORM CHANCES
INCREASING TOMORROW AFTERNOON ONCE AGAIN OUT AHEAD OF AN APPROACHING
COLD FRONT.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...GEOGERIAN
LONG TERM...JJ
AVIATION...GEOGERIAN
Hazardous weather outlook, May 15, 3:18 PM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
318 PM EDT FRI MAY 15 2009

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-161100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
318 PM EDT FRI MAY 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING. A FEW OF THESE WILL
APPROACH SEVERE LIMITS WITH HAIL UP TO SIZE OF QUARTERS AND DAMAGING
WINDS THE MAIN THREATS. ADDITIONALLY...ISOLATED LOCATIONS THAT SEE
MULTIPLE ROUNDS OF THUNDERSTORMS PASS OVER THEM WILL EXPERIENCE MINOR
NUISANCE FLOODING OF SMALL STREAMS AND CREEKS IN LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE POSSIBLE SATURDAY INTO SATURDAY EVENING. SOME
OF THESE COULD BE STRONG...CONTAINING SMALL HAIL AND GUSTY WINDS.
ADDITIONALLY...ISOLATED LOCATIONS THAT SEE MULTIPLE ROUNDS OF
THUNDERSTORMS PASS OVER THEM WILL EXPERIENCE MINOR NUISANCE FLOODING
OF SMALL STREAMS AND CREEKS IN LOW LYING AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF STRONG WINDS...HAIL
OF ANY SIZE...AS WELL AS HEAVY RAINFALL AND FLOODING.

GEOGERIAN

In the hours before

Local storm report, May 15, 2:57 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
257 PM EDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             SOMERSET                37.08N 84.61W
05/15/2009  E1.00 INCH       PULASKI            KY   PUBLIC

            QUARTER SIZE HAIL AND 6 INCHES OF FLOWING WATER OVER ROAD
            ON GRAND CENTRAL BLVD. QUARTER SIZE HAIL LASTED FOR ABOUT
            ONE MINUTE.

&&

JCARICO
Special weather statement, May 15, 3:01 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
301 PM EDT FRI MAY 15 2009

KYZ068-069-079-080-084>086-116-151945-
ROCKCASTLE-PULASKI-LAUREL-WHITLEY-MCCREARY-JACKSON-CLAY-KNOX-
301 PM EDT FRI MAY 15 2009

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE CUMBERLAND VALLEY
THROUGH 345 PM EDT FRIDAY AFTERNOON...

AT 300 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM SCIENCE HILL TO BALDROCK TO LOUDEN...MOVING
NORTHEAST AT 20 MPH.

THE STORMS WILL BE NEAR PULASKI AROUND 305 PM EDT...WOODBINE AROUND
310 PM EDT...BOBTOWN AROUND 315 PM EDT...SWANPOND AROUND 320 PM
EDT...AND WOODSTOCK AROUND 325 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GREIF
Special weather statement, May 15, 3:16 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
316 PM EDT FRI MAY 15 2009

KYZ059-060-108-111-152000-
MENIFEE-POWELL-WOLFE-LEE-
316 PM EDT FRI MAY 15 2009

...A STRONG THUNDERSTORM TO AFFECT MENIFEE...EASTERN POWELL...
WOLFE AND NORTHERN LEE COUNTIES THROUGH 400 PM EDT FRIDAY
AFTERNOON...

AT 316 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ROGERS
CHAPEL...MOVING NORTHEAST AT 10 MPH.

THIS STORM WILL BE NEAR SEE AROUND 325 PM EDT...LOMBARD AROUND 330 PM
EDT...BOWEN AROUND 335 PM EDT...JENSON AROUND 340 PM EDT...AND
KOOMER RIDGE CAMPGROUND AROUND 345 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GREIF
Special weather statement, May 15, 3:47 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
347 PM EDT FRI MAY 15 2009

KYZ068-069-152030-
ROCKCASTLE-JACKSON-
347 PM EDT FRI MAY 15 2009

...A STRONG THUNDERSTORM TO AFFECT NORTHWESTERN JACKSON AND NORTHERN
ROCKCASTLE COUNTIES THROUGH 430 PM EDT FRIDAY AFTERNOON...

AT 347 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HIATT...MOVING
NORTH AT 10 MPH.

THIS STORM WILL BE NEAR CONWAY AROUND 400 PM EDT...SNIDER AROUND 405
PM EDT...DISPUTANTA AROUND 410 PM EDT...BOONE AROUND 415 PM
EDT...AND CLOVER BOTTOM AROUND 420 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND HAIL UP TO DIME SIZE IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GREIF
Special weather statement, May 15, 4:08 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
408 PM EDT FRI MAY 15 2009

KYZ058-068-069-114-152045-
ESTILL-ROCKCASTLE-JACKSON-OWSLEY-
408 PM EDT FRI MAY 15 2009

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT SOUTHWESTERN
ESTILL...JACKSON...OWSLEY AND NORTHEASTERN ROCKCASTLE COUNTIES
THROUGH 445 PM EDT FRIDAY AFTERNOON...

AT 407 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM ROCKFORD TO LOAM TO ISLAND CITY...MOVING EAST AT
15 MPH.

THE STORMS WILL BE NEAR TYNER AROUND 415 PM EDT...MILDRED AROUND 420
PM EDT...MORRILL AROUND 425 PM EDT...SHOP BRANCH AROUND 430 PM
EDT...AND CLOVER BOTTOM AROUND 435 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS
AND ALSO COULD LEAD TO RENEWED SMALL STREAM FLOODING AND
MUDSLIDES...MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GREIF
Special weather statement, May 15, 4:38 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
438 PM EDT FRI MAY 15 2009

KYZ111-112-114-152130-
LEE-BREATHITT-OWSLEY-
438 PM EDT FRI MAY 15 2009

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT SOUTHEASTERN
LEE...BREATHITT AND OWSLEY COUNTIES THROUGH 530 PM EDT FRIDAY
AFTERNOON...

AT 438 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR
BLAKE...MOVING NORTHEAST AT 10 MPH.

THIS STORM WILL BE NEAR TAFF AROUND 445 PM EDT...CONKLING AROUND 450
PM EDT...MAJOR AROUND 455 PM EDT...MAJOR AROUND 500 PM EDT...AND
SOUTHFORK AROUND 505 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 1:37 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne38 min
May 15, 4:12 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Estill, Jackson, Lee, Owsley48 min
May 15, 4:17 PM EDTAreal Flood AdvisoryJKLClay, Estill, Jackson, Laurel, Lee, Owsley and 1 more3 hr
May 15, 4:27 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Powell48 min
May 15, 4:59 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Menifee, Powell, Wolfe31 min
May 15, 5:41 PM EDTAreal Flood AdvisoryJKLBreathitt, Lee, Magoffin, Morgan2 hr
May 15, 5:51 PM EDTAreal Flood AdvisoryJKLBath, Montgomery114 min
May 15, 6:49 PM EDTSevere Thunderstorm WarningJKLFloyd, Pike41 min
May 15, 6:59 PM EDTAreal Flood AdvisoryJKLFloyd, Pike2 hr

Nearby

Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.